Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 34, NWS Great Falls, MT

December 10, 2013

NWS Great Falls, MT issued this high wind warning at Dec 10, 2013, 2:33 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2013, 2:33 AM MST (09:33 UTC)
Expired
Dec 10, 2013, 8:11 AM MST
In force
6 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 100933
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
233 AM MST TUE DEC 10 2013

MTZ048-101900-
/O.NEW.KTFX.HW.W.0034.131210T0933Z-131210T1900Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
233 AM MST TUE DEC 10 2013

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED OVER THE
  SOUTHERN ROCKY MOUNTAIN FRONT. THE STRONG WINDS WILL CONTINUE
  THROUGH THE MORNING HOURS TODAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE
  EXPECTED.

* OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO
  LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN AREAS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS75 KTFX 101137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
437 AM MST TUE DEC 10 2013

MTZ048-101900-
/O.CON.KTFX.HW.W.0034.000000T0000Z-131210T1900Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
437 AM MST TUE DEC 10 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE
  MORNING HOURS TODAY OVER THE SOUTHERN ROCKY MOUNTAIN FRONT.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE
  EXPECTED.

* OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES
  TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN 
  AREAS. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 101511
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
811 AM MST TUE DEC 10 2013


MTZ048-101615-
/O.CAN.KTFX.HW.W.0034.000000T0000Z-131210T1900Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
811 AM MST TUE DEC 10 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 9, 10:40 PM MST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 9, 10:40 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 PM MST Mon Dec 9 2013

AVIATION SECTION UPDATED

.UPDATE...

Area remains under a moderate to strong NW flow aloft around the
back side of deep upper low over Hudson Bay. Weak shortwave energy
and plenty of mid-level moisture will keep skies mostly cloudy
over most of the forecast area tonight with precipitation
generally limited to areas along the Continental Divide and the
central MT mtns. Pressure gradient between high pressure west of
the Continental Divide and a broad area of low pressure east of
the Rockies will maintain breezy to locally windy conditions
through tonight along the east slopes of the Rockies as well as
the higher terrain of southwest MT. Combination of winds and
cloud-cover are keeping temperatures from falling rapidly,
especially along the east slopes of the Rockies where minimum
temps tonight have been raised. Temperatures over much of SW MT
remain in the single digits with localized winds over higher
terrain expected to continue to produce wind chill values around
-20 through tonight. Snow amounts through tonight over the higher
elevations of the Rocky Mtn front look to be light, however winds
will continue to create blowing and drifting of snow with reduced
visibilities at times, especially from Marias Pass to East Glacier
on Highway 2 and other roadways in western Glacier County.
Hoenisch

&&

.AVIATION...
UPDATED 0540Z.
Latest satellite imagery shows mid- and high-level cloud cover
steadily increasing from KCTB to KHLN, but no snow of any
significance showing up on radar at this time. VFR conditions
expected next few hours, then next trof in the northwest flow aloft
will cross US/Can border around 09Z. This system will move to the
south- -southeast tomorrow, bringing another round of -SN and
ceilings that will be a mix of VFR/MVFR.  Will also likely see some
intermittent IFR conditions near areas of moderate snow, primarily
from late morning through mid-afternoon.  Wind speeds will gradually
decrease this evening, but will remain gusty vcnty KCTB, with gusts
30-35 kts.
Waranauskas

&&

.PREV DISCUSSION...
/ISSUED 440 PM MST Mon Dec 9 2013/
Tonight through Wednesday...A Canadian weather disturbance aloft
will move into central Montana Tuesday afternoon. Associated with
the disturbance a weak cold front will move south through much of
the forecast area during the day Tuesday. Moisture and lift
associated with disturbance will bring another round of snow to
the area late tonight through Tuesday. Expect up to a couple of
inches of snow for the lower elevations with up to 8 inches in the
higher mountains. Behind the weather disturbance the airmass will
become drier Tuesday night and snow should mostly end. Wednesday
an upper ridge will move into the Pacific Northwest and result in
warmer temperatures along with gusty southwest winds to the east
slopes of the Rocky Mountains. Do expect more snow and blowing
snow for the mountains of the Rocky Mountain Front but snow
amounts look relatively light. As for weather highlights will
continue the wind chill advisory for the higher elevations of far
southwest Montana into early Tuesday. Plan to let most of the
winter weather advisory for the central and northern zones expire
at 5 pm as winds and blowing snow should diminish. The exception
will be the Rocky Mountain Front and eastern Glacier County where
gusty westerly winds and blowing snow should continue until the
cold front mentioned above brings lighter northwest winds Tuesday
afternoon. Also westerly winds aloft will increase over the Rocky
Mountain Front Wednesday afternoon with a risk of high winds by
late afternoon. Blank

Wednesday night through Sunday...An upper level high pressure ridge
will be over the Pacific Northwest Wednesday night. Weak
disturbances will continue to move over the ridge and into Alberta.
This will keep surface low pressure along the lee of the Rockies and
brisk surface winds across the Northern Rockies and adjacent plains.
The best chance for precip will be over the Rockies but the west
flow should keep points east quite dry. A fast-moving shortwave will
approach the West Coast by late Thursday afternoon and approach the
Rockies by early Friday.  This will increase the chance of snow over
the Rockies but most of the forecast area will continue dry. The
ridge will rebuild Friday night although several disturbances will
flatten the ridge and keep the air mass unsettled through Sunday.
Snow accumulations will generally only be significant over the
Rockies but winds will strengthen late Saturday and become strong
and gusty winds Saturday night. These strong winds could eventually
require high lights and will continue through Sunday. Temperatures
across the region will generally remain slightly above seasonal
normals through the period. Zelzer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  12  21   4  33 /  10  70  10  10
CTB  11  19   3  33 /  10  50  10  10
HLN  16  24   7  28 /  10  60  10  10
BZN   9  21  -1  24 /  10  60  20  10
WEY -12  13 -12  19 /  40  60  30  10
DLN   5  20   0  25 /  10  30  10   0
HVR  10  16  -8  27 /  20  60  10  10
LWT  11  21   2  34 /  20  80  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 5 PM MST Tuesday Eastern Glacier...
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

WIND CHILL ADVISORY until 11 AM MST Tuesday FOR ELEVATIONS ABOVE
6000 FEET FOR Beaverhead...Gallatin...Madison.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 9, 11:45 PM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1145 PM MST MON DEC 9 2013

MTZ009-010-048-101200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
1145 PM MST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY AFTERNOON.

THERE IS THE POTENTIAL FOR STRONG WINDS FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WOULD GREATLY BE
APPRECIATED.

MTZ011>014-044>047-049>054-101200-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
1145 PM MST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL ON TUESDAY. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES IS POSSIBLE AT LOWER
ELEVATIONS...WITH 2 TO 4 INCHES IN THE MOUNTAINS.

THERE IS THE POTENTIAL FOR STRONG WINDS OVER NORTH CENTRAL MONTANA
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WOULD GREATLY BE
APPRECIATED.

MTZ008-015-055-101200-
BEAVERHEAD-MADISON-GALLATIN-
1145 PM MST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE REGION
FOR TONIGHT.

A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE REGION
THROUGH TUESDAY MORNING.

A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER REMAINS IN EFFECT UNTIL
FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 10, 12:07 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1207 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
12/09/2013  M61 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK.

&&

BRUSDA
Local storm report, Dec 10, 12:16 AM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1216 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST 24 WSW CHOTEAU          47.68N 112.66W
12/10/2013  M61 MPH          TETON              MT   MESONET

            61 MPH WIND GUST.

&&

BRUSDA
Local storm report, Dec 10, 12:20 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1220 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     NON-TSTM WND GST 17 W PENDROY            48.06N 112.67W
12/10/2013  M55 MPH          TETON              MT   MESONET

            55 MPH WIND GUST AT THE THEODORE ROOSEVELT RANCH.

&&

BRUSDA
Local storm report, Dec 10, 12:34 AM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1234 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     NON-TSTM WND GST 11 ENE BABB             48.92N 113.21W
12/09/2013  M47 MPH          GLACIER            MT   MESONET

            47 MPH WIND GUST.

0232 AM     NON-TSTM WND GST 3 SW CUT BANK           48.61N 112.38W
12/09/2013  M48 MPH          GLACIER            MT   ASOS

            48 MPH WIND GUST AT THE CUT BANK AIRPORT.

0234 AM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
12/09/2013  M61 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK.

0300 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
12/09/2013  M71 MPH          GLACIER            MT   MESONET

            71 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION. TIME
            OF EVENT IS ESTIMATED.

0332 AM     NON-TSTM WND GST 24 WSW CHOTEAU          47.68N 112.66W
12/09/2013  M56 MPH          TETON              MT   MESONET

            56 MPH WIND GUST.

0335 AM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
12/09/2013  M62 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            62 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK.

0455 AM     HIGH SUST WINDS  3 SW CUT BANK           48.61N 112.38W
12/09/2013  M40 MPH          GLACIER            MT   ASOS

            SUSTAINED WINDS NEAR 40 MPH OVER THE PAST HOUR AT THE
            CUT BANK AIRPORT.

0621 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
12/09/2013  M85 MPH          GLACIER            MT   MESONET

            85 MPH WIND GUST AT DEEP CREEK RAWS.

0752 AM     NON-TSTM WND GST 24 SW CHOTEAU           47.57N 112.54W
12/09/2013  M59 MPH          LEWIS AND CLARK    MT   PUBLIC

0900 AM     NON-TSTM WND GST 10 S CHINOOK            48.44N 109.23W
12/09/2013  M58 MPH          BLAINE             MT   TRAINED SPOTTER

            WIND GUST 58 MPH WITH 50 YARDS VISIBILITY BLOWING AND
            DRIFTING SNOW

1000 AM     HIGH SUST WINDS  3 SW CUT BANK           48.61N 112.38W
12/09/2013  M41 MPH          GLACIER            MT   ASOS

            SUSTAINED WINDS NEAR 41 MPH WITH GUSTS TO 54 MPH FOR
            THE PAST 7 HOURS AT THE CUT BANK AIRPORT.

0939 PM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
12/09/2013  M61 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            61 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK.

1200 AM     NON-TSTM WND GST 24 WSW CHOTEAU          47.68N 112.66W
12/10/2013  M61 MPH          TETON              MT   MESONET

            61 MPH WIND GUST.

1200 AM     NON-TSTM WND GST HEART BUTTE             48.29N 112.84W
12/10/2013  M50 MPH          PONDERA            MT   MESONET

            50 MPH WIND GUST AT THE HEART BUTTE RAWS LOCATION. TIME
            OF EVENT IS ESTIMATED.

1205 AM     NON-TSTM WND GST 17 W PENDROY            48.06N 112.67W
12/10/2013  M55 MPH          TETON              MT   MESONET

            55 MPH WIND GUST AT THE THEODORE ROOSEVELT RANCH.

&&

BRUSDA
Local storm report, Dec 10, 12:56 AM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1256 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     NON-TSTM WND GST 17 W PENDROY            48.06N 112.67W
12/10/2013  M58 MPH          TETON              MT   MESONET

            58 MPH WIND GUST AT THE THEODORE ROOSEVELT MEMORIAL
            RANCH.

&&

BRUSDA
Local storm report, Dec 10, 12:58 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1258 AM MST TUE DEC 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     NON-TSTM WND GST 3 SW CUT BANK           48.61N 112.38W
12/09/2013  M51 MPH          GLACIER            MT   ASOS

            51 MPH WIND GUST AT THE CUT BANK AIRPORT.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:48 PM MSTHigh Wind WatchTFX12 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.